I had a massive heart attack 15 years ago. I am 54 years old now with a height of 173 cm and weight 64 kg. Within two weeks, angioplasty was done for me in LAD (left anterior descending) coronary artery. After four years, I had undergone bypass surgery for four vessels. Every year, during the medical check-up, my TMT result was showing negative. This year also my TMT is negative and the report is as follows:
Total exercise period was 12 minutes and achieved 88 % of maximum predicted heart rate with a calculated workload of 14.30 METs. There was no significant respiratory symptom related to exercise. The exercise was terminated due to fatigue and the achievement of target heart rate. The resting blood pressure and response to exercise were normal. Resting ECG was normal. Exercise ECG: ST depression during exercise 4 stage, ST level was -0.90 mm in V5. Maximum HR is 88 %. Maximum workload 14.30 METs and the conclusion is good exercise capacity and negative TMT.
My other reports are EF as per echocardiogram is 55 %. Blood sugar and cholesterol reports are normal. My current medication is as follows. Tablet Nikoran 5 mg twice a day, tablet Tenolol 12.5 mg once a day at night, tablet Rosuvastatin 10 mg once in a day and tablet Clavix 75 mg once in a day.
My problem is that I am getting pain and heaviness on the right side of my chest since 10 years after bypass surgery. Because of this, I am feeling shortness of breath and heaviness in the chest while walking. I consulted a heart specialist and gastroenterologist. Sonography, CT scan reports for chest and abdomen are normal. Colonoscopy and endoscopy reports are normal. During barium x-ray, reflux was detected. The gastroenterologist has prescribed me anti-reflux tablet Nexpro Fast 40 mg, which I have been taking since five years. I am very strict about consuming less oil, less fat and less sugar in my diet. My problem has come down but not got eliminated.
One physician has advised me to go for angiography to rule out the right side pain and heaviness problem. But my cardiologist is not suggesting an angiography because of negative TMT report and said a right side chest problem is not related to the heart. What is your opinion? Could you please advise me what can I do now? What is the solution for this?
Welcome to icliniq.com.
I read through your entire case history.
You are lucky that you have a good cardiac output. Your EF (ejection fraction) is all right and as per your stress test, there is nothing going in opposite and your heart is still doing well.
Frankly speaking, heaviness on the right side of the chest is not at all related to cardiac issues.
In my personal experience, I have seen many patients who feel pain in the chest or heaviness after CABG (coronary artery bypass grafting) or bypass or open heart surgery. The reason being opening of the chest during surgery.
I am sure after checking your stress exercise and ECG, your heart is doing well. There is no ischemic zone responsible for your problem.
This heaviness has nothing to do with your heart. Whenever we open the chest for surgery, we advise for chest physiotherapy. This is related to the bony cage of the chest and soon after some exercise or physiotherapy, you will be relieved from your problem.
This is not a rare problem, because if once the chest is opened surgically, then the person has to suffer some kind of problems like heaviness of chest or pain in the chest or chest discomfort.
Continue your regular medications.
For further follow up consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Thank you very much for your reply. My pain and heaviness is from the front, back and below the right side of the rib. Because of this, I feel little short of breath during normal condition. When I walk, initially, I feel right side heaviness and short of breath. After walking one kilometer, it gradually goes away and I feel better. During TMT, I have not experienced any chest pain. In fact, after completion of TMT, I was feeling better. I also started believing that this pain and heaviness is because of nerves or surgical problem. Two months back, my gastroenterologist had prescribed me Nexito 10 for one month. During that period, I was a little comfortable. I am not taking a large meal and go to bed after an hour. I am happy to know that you are not suggesting angiogram. During my TMT, the cardiologist has stopped Tenolol 12.5 before 24 hours and continued Nikoran 5. Is it fine? The reason for asking this question is that many cardiologists are suggesting to stop Nikoran 5 mg also before TMT. What is your view on this?
Welcome back to icliniq.com.
I had gone through your case.
They stopped Tenolol (Atenolol) because it is the drug used to slow down heartbeat. There is nothing serious in that and that is in your favor only.
My suggestions are:
For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
When blood supply gets decreased than the demand of the heart, it causes pain in the chest ... The symptoms of a heart attack are: The patient may feel pressure, tightness, ... Read fullI feel tired and chest heaviness after climbing stairs and doing household chores. Why?
.. you mentioned, you feel tired and, more importantly, feeling chest heaviness while performing home chores and climbing stairs or streets. CAD (coronary artery disease) is caused when there is a partial or complete obstruction in the blood vessels ... Read fullIs heart attack genetic?
.. attack has a genetic component coupled with environmental elements like lifestyle, etc. Your chance of acquiring it depends on both of your parents. Likewise, your son acquiring it depends on you and your husband. But you are at an increased ris... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now